MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U14120090
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the placement of an abre stent in the right proximal common iliac vein (civ) and external iliac vein (eiv), deployment issues occurred, and the device was unable to be deployed.Lesion length was 60mm with 100% lesion stenosis, artery/vein diameter was 12mm.No abnormalities reported in relation to anatomy.No damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues when removing from the tray.The target lesion was described as fibrous with 100% stenosis, a length of 60mm, and a diameter of 12mm.Ifu was followed.The vessel was pre-dilated, vessel was post-dilated using an unknown dilation device, and the procedure was performed using a 9fr non-medtronic sheath.The device did not pass through a previously deployed stent.No resistance encountered when advancing the device.  the thumbscrew/lock-pin was checked for securement prior to procedure and the thumbscrew/lock-pin was removed prior to attempted deployment.It was noted that stent struts were exposed and visible upon removal of the device.The device was safely removed without requiring any additional intervention, and the procedure was completed using a new medtronic device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device returned with the red locking pin removed from the handle the size indicated on the strain relief was 9f 14mm x 120mm the stent was not deployed on the returned device, biologics was observed on the tip of the catheter, with the crown of the stent ex posed.A bend was observed on the silver retractable sheath at approx.13.5cm from the distal tip, an attempt was made to rotate the thumb / deployment wheel but it would not rotate.The handle was opened on the returned device.The tuohy had separated from the silver retractable sheath glue was present on the tuohy and the silver retractable sheath.The pull cable was still attached to the device, the stent was deployed manually.The stent was observed to have a kink on it.The blue isolation sheath was separated from the silver retractable sheath the od of the silver retractable sheath was measured, and it measured approximately 0.107 the id of the blue isolation sheath was measured and a 0.018 pin fit comfortable into the sheath, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21093882
Report Number2183870-2025-00014
Device Sequence Number18309005
Product Code QAN
UDI-Device Identifier00643169796317
UDI-Public00643169796317
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U14120090
Device Lot NumberB765216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Patient Weight54 KG